MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10 MM); VASCULAR CLAMP

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10 MM); VASCULAR CLAMP
Model Number BC0410C-ID
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular System (Circulation), Impaired (2572)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The balloon catheter was returned for evaluation.The hub of the inflation port was occluded with contrast; therefore, the hub was bypassed to test the balloon's ability to inflate.The balloon inflated successfully.The coaxial lumens were separated and examined.The entire length of the inner guidewire (inner) lumen was occluded with squid embolic residue, a portion of which was removed when inserting the mandrel into the distal tip.There was also no leakage found when flushing the outer lumen with water.The outer inflation lumen only had contrast solution inside.There were no signs of squid embolic leakage anywhere within the inner lumen.There were no pinholes or rupture in either coaxial lumen.The squid embolic material was entirely contained in the guidewire lumen.The inflation lumen showed no traces of squid embolic material.The balloon itself was able to be inflated successfully without any leaks during testing.The investigation of the returned device did not find any damage or other anomaly that would have caused or contributed to the reported event.The root cause for the event could not be determined.
 
Event or Problem Description
It was reported that embolization treatment was attempted for a meningioma.During the injection of a liquid embolic agent (squid 18) through the scepter balloon catheter, nothing appeared to exit from the distal balloon lumen; however, a leakage of the squid was observed at the level of a branch of the external carotid artery.The injection was stopped and arteriography of the right external carotid and right common carotid arteries demonstrated "slowed down but persistent" flow within the right internal maxillary artery.There was no reflux within the branches of the right internal carotid artery.No additional intervention was performed.Post-procedure, the patient experienced hemifacial pain upon awakening that was treated with antalgic.The clinical consequences of the event included "an extension of the intervention, incomplete embolization of the right middle meningeal artery due to off-site embolization within the internal maxillary artery, and a risk of embolization of the arterial branches of the external carotid artery." no additional actions were taken at the facility for care of the patient.There was no reported neurological deficit or sequela as a result of the event.The current condition of the patient was reported to be "good, no incidence.".

Brand Name
SCEPTER C OCCLUSION BALLOON (4X10 MM)
Common Device Name
VASCULAR CLAMP
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10068342
Report Number2032493-2020-00125
Device Sequence Number2628596
Product Code MJN
UDI-Device Identifier00842636020539
UDI-Public(01)00842636020539(11)190912(17)220831(10)1909125YYM
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date08/31/2022
Device Model NumberBC0410C-ID
Device Catalogue NumberBC0410C
Device Lot Number1909125YYM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2020
Initial Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;